MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBC101002A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records indicated the device met pre-release specifications.Examination of the returned device revealed the following: the deployment knob, deployment line, delivery catheter, and an introducer sheath were returned; the sheath was not evaluated as it is not a gore device; there was approximately 51 cm of deployment line connected to the deployment knob; there was 2 cm of columnar failure near the shrink sleeve; the remainder of the device appeared unremarkable.Based on the device examination performed, no manufacturing anomalies were identified.All information has been placed on file for use in tracking and trending.
 
Event or Problem Description
The following was reported to gore: the physician was performing an av access maintenance procedure.A 10x10 gore® viabahn® endoprosthesis was selected to be placed in the subclavian vein.The tech said the physician began pulling the deployment line to deploy the viabahn but it stopped before the stent was fully deployed.The physician described the deployment line as though it was hung up or caught on something.Somehow the physician was able to fully deploy the gore® viabahn® endoprosthesis but was unable to remove all the deployment line.Once the catheter was removed, the deployment line was cut at the skin level and the rest of the deployment line was left in the patient.
 
Additional Manufacturer Narrative
Corrected data: results code 1.Conclusion code 1.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: evaluation of the returned images revealed the following: images provided do not allow for evaluation in relationship to this event.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7842939
Report Number2017233-2018-00536
Device Sequence Number11154358
Product Code PFV
UDI-Device Identifier00733132623617
UDI-Public00733132623617
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Catalogue NumberVBC101002A
Device Lot Number17945429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/13/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight61